Jump to content


Photo
- - - - -

Effexor (Venlafaxine), I feel like I'm in a fog now

effexor venlafaxine wellbutrin bupropion

  • Please log in to reply
11 replies to this topic

#1 therapist

  • Registered User
  • 28 posts
  • 0
  • Location:USA

Posted 13 February 2012 - 07:22 PM


I started taking 75mg effexor (venlafaxine) a few days ago, in conjunction with 150mg wellbutrin (bupropion) which I've been taking for months.

The effexor kinda makes me feel fuzzy, like I'm in a fog, or going through my days in a daze. I feel kinda cold and a little dissociated from myself and my surroundings. And consequently I feel less motivated to do things I should, like class work. I also feel kinda numb on it; like I'm not that sad/depressed but I'm not that happy, just like I don't feel much of the happiness/sadness spectrum.

Has anyone else felt like this on effexor? Is this normal?
  • like x 1

#2 Leapmind

  • Registered User
  • 957 posts
  • 67
  • Location:England

Posted 13 February 2012 - 09:49 PM

When I was on Effexor I lost a lot of spatial abilites. I didn´t think of the future, I felt all analytical and disconnected, sure they helped my anxiety somewhat. But they took near damn every feeling with it. I was almost semiautistic and sad. I took them for years which I dont recommend, after a few years I started having weird flashes in my head and had to quit cold turkey. I couldn´t speak and it took a long time to get rid of the symptoms. I forgot how to spell right, and that was one of my gifts.

Soon you wont even notice the side-effects and you wont even reflect about your state of consiousness. These will all come back when you quit, but I am not recommending you to take them for more than a year or two if you don´t

Effexor has anxiety as a sideeffect, a lot of people start taking Effexor for anxiety but they also build dependence. They have somewhat of anxiety because of the drug which creates a psychological dependance, they think they need the drug or the anxiety will become far worse. Which it does initially when they quit (did for me, it was hell). 3 months after quitting, my anxiety levels were far more lower than they´d ever been those 4 years that I took them. And I thought that I needed them!

One positive thing is that Effexor and caffeine works synergically, I dont know why but I was drinking buckets of coffee when I was on Effexor which increased motivation and it made me do repititive tasks almost daily, to the verge that I forgot everything else. So that wasn´t all that positive either! But if id drink that much caffeine today id be in the ER.

And the experience...I wasted days by playing videogames over and over again, I cant remember how many times I played finalfantasy, metalgear although I finished the games a hundred times. Quake live wasn´t any better, and I am not a gamer :laugh: I just got these fix ideas that I needed to complete certain stuff so things would be ok, whatever that means.

The biggest mistake I did was being on them although I never sensed that they helped. So if they don´t help you, stop taking them. You will have severe symptoms when you quit but thats normal. Some prefer to taper them off which is recommened.

Good luck!

Btw here is my sideffects that I felt when I was on them.

Shallow breathing.
I started craving alchol which id never done before the drug.
I gained weight.
Short term memory problems (still affects me today).
Trouble spelling.
GI problems.
Anxiety.
Emotional disconnection.
Being overly analytical.
Trouble shifting tasks.
Muscle weakness.
Overeating.
Headflashes.
Headaches/migraines.
Not being active in your life.
Comfortable being in a depressive state.


I can keep on but it´s hard to differentiate between subjective sideeffects, real side effects, depression and how the drug affected me. The alcohol part I am sure of, I never ever craved alcohol. I didnt like alcohol, I couldn´t stand the smell. But when I started taking Effexor, well after a few months I was drinking like there was no tomorrow.

Edited by Brainfogged, 13 February 2012 - 10:00 PM.


sponsored ad

  • Advert

#3 ddd2011

  • Registered User
  • 16 posts
  • 0
  • Location:UK

Posted 13 February 2012 - 11:40 PM

Brainfogged, I had almost the same side effect, except Effexor lowered my apetite a lot (was taking 150mg), however, after I stopped taking it, I could (almost literally) eat a dead horse, balooned from 80kg to 120kg in 6 months.
Even though I stopped Effexor 5 years ago, still have memory problems. Apart from short term memory, Effexor somehow deleted 50% of my life time memories. Brutal stuff.

#4 owtsgmi

  • Registered User
  • 143 posts
  • 15
  • Location:Los Angeles, CA

Posted 14 February 2012 - 01:46 AM

I started taking 75mg effexor (venlafaxine) a few days ago, in conjunction with 150mg wellbutrin (bupropion) which I've been taking for months.

The effexor kinda makes me feel fuzzy, like I'm in a fog, or going through my days in a daze. I feel kinda cold and a little dissociated from myself and my surroundings. And consequently I feel less motivated to do things I should, like class work. I also feel kinda numb on it; like I'm not that sad/depressed but I'm not that happy, just like I don't feel much of the happiness/sadness spectrum.

Has anyone else felt like this on effexor? Is this normal?


You may want to reconsider taking that drug. Scan the comments for effexor here:
http://theblondephar...s-brain-shocks/


Of course, consult your doctor....

#5 CaffeinePoet

  • Registered User
  • 1 posts
  • 0
  • Location:Madison, WI

Posted 26 February 2012 - 03:05 AM

I took Effexor alone for several years. it eventually led to difficulties with short-term memory, fatigue, and especially motivation. I did have some brain fog while on it at well.

i thought that I felt normal on it until the short-term memory loss was just too much to take. Getting off of it was rough. If it's not working, I suggest trying something else.

#6 khemix

  • Registered User
  • 190 posts
  • 16
  • Location:Canada

Posted 26 February 2012 - 07:17 PM

Effexor is an SNRI, so norepinephrine accounts for the loss of appetite, anxiety, and possibly the synergy with stimulants like caffeine. This NE activity also accounts for a disturbed sleep pattern which may contribute to the fatigue and memory problems. I have only tried effexor for a month and I found it only slightly more sedating than other SSRIs like Paxil and Zoloft. With all SSRIs I noticed a reduced memory, loss of motivation (serotonin lowering dopamine likely), and this foggy and fatigued feeling throughout the day. The fact that SSRIs also numb your highs and lows is also well documented and something I experienced. One thing I thought helped a little was using a smaller dose, ie. 37.5mg effexor or 25mg of zoloft. Hope this helps.

#7 therapist

  • Registered User
  • 28 posts
  • 0
  • Location:USA

Posted 28 February 2012 - 06:39 AM

So norepinephrine causes anxiety??

I haven't experienced or felt anything like memory problems yet. Will/does this happen to everyone eventually?

Does serotonin lower dopamine? I am taking wellbutrin, which should increase the amount of dopamine in my synapses.

Lastly, by numbing your highs and lows, will/does this eventually kill your emotions? Thanks

#8 Leapmind

  • Registered User
  • 957 posts
  • 67
  • Location:England

Posted 29 February 2012 - 03:08 PM

Forgot to mention that if you are going to continue your venlafaxine use then make sure to have regular check up´s on your T- levels if you are a male.

http://www.springerl...2u72v951v77m7t/

#9 Guest_STfan_*

  • Guests
  • 0

Posted 29 February 2012 - 11:50 PM

I am taking Effexor with two more psychotropic medications. I am on 450 mgs., and I am doing very well. I believe that it has helped my Obsessive Compulsive Disorder a lot also. I started at a lower dose and was brought up slowly to my current dosage. Maybe you should try to see if the side effects go away in time. I think it is worth it.

#10 therapist

  • Registered User
  • 28 posts
  • 0
  • Location:USA

Posted 01 March 2012 - 03:36 AM

Forgot to mention that if you are going to continue your venlafaxine use then make sure to have regular check up´s on your T- levels if you are a male.

http://www.springerl...2u72v951v77m7t/



what are T levels?

#11 Leapmind

  • Registered User
  • 957 posts
  • 67
  • Location:England

Posted 01 March 2012 - 11:21 AM


Forgot to mention that if you are going to continue your venlafaxine use then make sure to have regular check up´s on your T- levels if you are a male.

http://www.springerl...2u72v951v77m7t/



what are T levels?


Testosterone

sponsored ad

  • Advert

#12 nupi

  • Registered User
  • 1,530 posts
  • 107
  • Location:Switzerland

Posted 03 March 2012 - 03:36 PM

Loss of appetite on Effexor?!? I gained significant weight in very short order on Effexor after having been at BMI 18 for years. It did work on the depression but the side effects were pretty nasty.

Edited by nupi, 03 March 2012 - 04:19 PM.






Also tagged with one or more of these keywords: effexor, venlafaxine, wellbutrin, bupropion

0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users